Home / News / Student who suffered blood clots and pneumonia after switching preventive tablet urges women to take side-effects seriously

Student who suffered blood clots and pneumonia after switching preventive tablet urges women to take side-effects seriously

A STUDENT who grown pneumonia and blood clots on her lungs after just 6 months on a preventive tablet is warning others to take side effects some-more seriously.

Eleanor Waring, 19, grown back and chest heedfulness before Christmas leaving her incompetent to walk and “crying out in pain” every time she tried to breathe.

 Eleanor Waring is propelling others to take the warnings of side-effects some-more seriously
Eleanor Waring is propelling others to take the warnings of side-effects some-more seriously

Over the march of some-more than a week she was treated for urine and chest infections at East Riding Community Hospital’s teenager injuries department.

She was then changed to Hull Royal Infirmary where she was diagnosed with pneumonia and blood clots.

Eleanor, who studies criminology at Northumbria University in Newcastle-upon-Tyne, is now propelling anyone deliberation going on the Pill to consider twice .

She wants people to know that they should always take side outcome warnings seriously.

 The 19-year-old was left with blood clots after switching the preventive tablet she was taking
The 19-year-old was left with blood clots after switching the preventive tablet she was taking

Eleanor, from Market Weighton, East Riding of Yorkshire, said: “I’d been on the preventive tablet for about 4 years but we wasn’t on the same one all that time – I’d substituted it a few times.

“I’d only been on that tablet for about 6 months. Each time we got a new one we was told about the blood clot risk but you’re told how singular it is.

“Now that it’s happened to me, we don’t feel like it’s that rare.

“I feel like people should know about the risks of the tablet a lot some-more and take them some-more seriously. When blood clots start they can be potentially fatal.

 She also grown pneumonia at the same time - a potentially fata combination
She also grown pneumonia at the same time – a potentially fata combination

“Obviously no one wants their friends or family members to go by that. I’d never wish anyone to go by what I’ve been through.”

Eleanor’s symptoms started with a cough and cold that lasted for around 4 weeks, but just before Christmas she started to rise pain in her reduce back, bum and chest.

When she arrived at Hull Royal Infirmary, Eleanor had a CT indicate and cat-scan to establish what was wrong with her chest.

The alloy told Eleanor to stay in overnight to be monitored but she didn’t get a bed for 22 hours.

 She had to be treated in hospital for the pill's side-effects
She had to be treated in hospital for the pill’s side-effects

The next morning, as shortly as it became transparent what was wrong, she was rushed into a side room and given antibiotics and blood thinning drugs.

The results of her CT indicate showed that Eleanor had both pneumonia and blood clots on her lungs.

While they were separate and just a case of ‘bad timing’, the two diagnoses total could have been deadly if left untreated.

Eleanor said: “By that indicate it had turn so bad that we couldn’t walk anymore due to the chest pain and we was great out in pain.

 Eleanor pronounced her symptoms enclosed a cough and a cold as good as some pain in her reduce back
Eleanor pronounced her symptoms enclosed a cough and a cold as good as some pain in her reduce back

“The pain was coming from the front and back of my back and it was so unpleasant to breathe. When we started great that done it even some-more painful.”

Annually between 5 and 12 per 10,000 women who use total hormonal contraception are at risk from complications.

The total come from the FPA, a passionate health charity, and Bekki Burbidge, its emissary arch executive, said: “The total tablet and other forms of total hormonal contraception, such as the vaginal ring and preventive patch, are compared with a tiny risk of building a blood clot.

“It is because you should always be asked about your medical story and either you smoke before being prescribed one of these methods.

“Blood clots can be very serious, but the risk of a blood clot in women using the tablet or other total hormonal contraception is very small.

“In fact you’re some-more likely to get a blood clot when you’re profound or have just given birth.

“If you’re worried, it’s critical not to unexpected stop using your contraception and risk an neglected pregnancy.

“Speak to a alloy or helper if you have any concerns and remember that there are many opposite methods of contraception available.

“You should never feel like you have to keep using a process you’re not happy with.”


We compensate for your stories! Do you have a story for The Sun Online news team? Email us at tips@the-sun.co.uk or call 0207 782 4368. We compensate for videos too. Click here to upload yours.


Check Also

Wind speed in the UK – where have the strongest gales struck as Storm Fionn heads to Britain?

STORM Fionn smashed the British Isles overnight and left swathes of Britain under deep snow …

Leave a Reply

Your email address will not be published. Required fields are marked *